Alert archive / Mississippi / Winter Storm Watches in 2021
Winter Storm Watch 3, NWS Jackson, MS
NWS Jackson, MS issued this winter storm watch at Feb 16, 2021, 4:25 AM CST for 10 counties in Mississippi; 6 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 17, 2021, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2021, 4:25 AM CST (10:25 UTC)
- In effect from
- Feb 17, 2021, 6:00 AM CST
- Expired
- Feb 16, 2021, 2:50 PM CST
- In force
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976 WWUS44 KJAN 161025 AAA WSWJAN URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 425 AM CST Tue Feb 16 2021 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>027-034>036-040- 041-161830- /O.NEW.KJAN.WS.A.0003.210217T1200Z-210218T1200Z/ /O.CON.KJAN.WC.Y.0001.000000T0000Z-210216T1500Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Washington-Humphreys-Holmes-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, and Anguilla 425 AM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Winter Storm Watch, heavy mixed precipitation possible. Total snow accumulations of up to one to two inches, especially across southeast Arkansas and portions of northwest Mississippi, and ice and sleet accumulations of up to one quarter to one half inches possible. For the Wind Chill Advisory, very cold wind chills. Wind chills in the low single digits. * WHERE...Portions of northeast Louisiana, central, north central, northwest and west central Mississippi and southeast Arkansas. * WHEN...For the Winter Storm Watch, from Wednesday morning through late Wednesday night. For the Wind Chill Advisory, until 9 AM CST this morning. * IMPACTS...Power outages and tree damage are likely due to the ice and snow. Travel could be nearly impossible. The hazardous conditions could impact the morning and evening commutes. * ADDITIONAL DETAILS...Travel will remain difficult to nearly impossible due to additional accumulations of ice, sleet, and snow on roads in the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ LAZ024>026-MSZ028>033-037>039-042>066-072>074-161500- /O.CON.KJAN.WC.Y.0001.000000T0000Z-210216T1500Z/ Catahoula-Tensas-Concordia-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake- Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- Including the cities of Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, Brooksville, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 425 AM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills in the low single digits. * WHERE...Portions of central, east central, northeast, south central, southeast and southwest Mississippi. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...The cold wind chills could result in hypothermia with prolonged exposure. * ADDITIONAL DETAILS...Travel will remain difficult to nearly impossible due to accumulations of ice, sleet, and snow on roads in the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ 23
2 follow-up statements
609 WWUS44 KJAN 161439 WSWJAN URGENT - WINTER WEATHER MESSAGE National Weather Service Jackson MS 839 AM CST Tue Feb 16 2021 MSZ031-038-039-045-046-051-052-058-161800- /O.EXP.KJAN.WC.Y.0001.000000T0000Z-210216T1500Z/ /O.NEW.KJAN.WW.Y.0006.210216T1439Z-210216T1800Z/ Lowndes-Winston-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Clarke- Including the cities of Columbus, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Quitman, Stonewall, and Shubuta 839 AM CST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... * WHAT...Snow. Additional snow accumulations of one half to locally one inch. * WHERE...Lowndes, Winston, Noxubee, Neshoba, Kemper, Newton, Lauderdale, and Clarke counties. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Mississippi can be obtained by visiting mdottraffic.com. && $$ ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>027-034>036-040- 041-162245- /O.EXP.KJAN.WC.Y.0001.000000T0000Z-210216T1500Z/ /O.CON.KJAN.WS.A.0003.210217T1200Z-210218T1200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Washington-Humphreys-Holmes-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, and Anguilla 839 AM CST Tue Feb 16 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... * WHAT...Heavy mixed precipitation possible. Total snow accumulations of up to one inch and ice accumulations of one tenth to three tenths of an inch possible. * WHERE...Portions of northeast Louisiana, central, north central, northwest and west central Mississippi and southeast Arkansas. * WHEN...For the Winter Storm Watch, from Wednesday morning through late Wednesday night. For the Wind Chill Advisory, until 9 AM CST this morning. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ LAZ024>026-MSZ028>030-032-033-037-042>044-047>050-053>057-059>066- 072>074-161545- /O.EXP.KJAN.WC.Y.0001.000000T0000Z-210216T1500Z/ Catahoula-Tensas-Concordia-Montgomery-Webster-Clay-Choctaw- Oktibbeha-Attala-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-Scott- Claiborne-Copiah-Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- Including the cities of Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Winona, Eupora, Mathiston, West Point, Ackerman, Weir, Starkville, Kosciusko, Yazoo City, Ridgeland, Madison, Canton, Carthage, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 839 AM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Cold conditions persist across the region, and a Hard Freeze Warning remains in effect. Continue to take steps to protect against dangerously cold conditions. $$ DL
611 WWUS44 KJAN 162050 WSWJAN URGENT - WINTER WEATHER MESSAGE National Weather Service Jackson MS 250 PM CST Tue Feb 16 2021 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>027-034>036-040- 041-170500- /O.UPG.KJAN.WS.A.0003.210217T1200Z-210218T1200Z/ /O.NEW.KJAN.WS.W.0003.210217T1200Z-210218T1200Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Washington-Humphreys-Holmes-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, and Anguilla 250 PM CST Tue Feb 16 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Heavy freezing rain and sleet expected with some snow possible. Total ice accumulations of four tenths to seven tenths of an inch and total snow accumulations of one to two inches on top of existing wintry accumulations. * WHERE...Portions of northeast Louisiana, the Mississippi Delta and southeast Arkansas. * WHEN...From 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Numerous power outages and considerable tree damage are likely due to the ice. Travel will be nearly impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Mississippi can be obtained by visiting mdottraffic.com, dotd.la.gov in Louisiana and idrivearkansas.com in Arkansas. && $$ LAZ024-025-MSZ028>030-032-033-037-042-043-047-048-170500- /O.NEW.KJAN.WS.W.0003.210217T1200Z-210218T1200Z/ Catahoula-Tensas-Montgomery-Webster-Clay-Choctaw-Oktibbeha-Attala- Yazoo-Madison MS-Warren-Hinds- Including the cities of Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Winona, Eupora, Mathiston, West Point, Ackerman, Weir, Starkville, Kosciusko, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, and Jackson 250 PM CST Tue Feb 16 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Freezing rain and sleet expected. Total ice accumulations of two tenths to four tenths of an inch on top of existing wintry accumulations. * WHERE...Portions of west, central, and northeast Mississippi and northeast Louisiana. * WHEN...From 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. Trees and tree limbs may be downed. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Mississippi can be obtained by visiting mdottraffic.com and dotd.la.gov in Louisiana. && $$ LAZ026-MSZ031-038-039-044-045-049-050-053-054-059-060-170500- /O.NEW.KJAN.WW.Y.0007.210217T1200Z-210218T1200Z/ Concordia-Lowndes-Winston-Noxubee-Leake-Neshoba-Rankin-Scott- Claiborne-Copiah-Jefferson-Adams- Including the cities of Vidalia, Ferriday, West Ferriday, Columbus, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez 250 PM CST Tue Feb 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Freezing rain expected. Total ice accumulations of around one tenth to two tenths of an inch on top of existing wintry accumulations. * WHERE...Portions of central, east central, northeast and southwest Mississippi and northeast Louisiana. * WHEN...From 6 AM Wednesday to 6 AM CST Thursday. * IMPACTS...Difficult travel conditions are possible. Tree limbs may break. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. The latest road conditions for Mississippi can be obtained by visiting mdottraffic.com and dotd.la.gov in Louisiana. && $$ DL
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this winter storm watch went out at Feb 16, 12:17 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 16, 12:17 AM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1217 AM CST Tue Feb 16 2021
.UPDATE...
Updated for 06Z aviation discussion
&&
.AVIATION...
06Z TAF discussion:
Mostly MVFR flight categories are occurring this morning and will
continue into the afternoon for most sites. There may be some
improvement to VFR but not optimistic in this until potentially
later afternoon. Winds will remain out of the north around 5kts.
/28/
&&
.DISCUSSION...
Lowest stratus is moving out to the east, but plenty of clouds are
filling in behind the exiting storm system. Some light flurries
are being reported around the region though no accumulations are
anticipated. Temperatures are in the teens and lower 20s at this
point. No adjustments are anticipated to the overnight lows in the
single digits and low 10s...just some minor updates to hourly
trends and expansion of the flurry mention.
Prior discussion below:
This Evening through Tuesday Morning:
A remarkable winter weather event has unfolded across the ArkLaMiss
region today. A squall line of sleet, freezing rain, and snow
brought up to 6 to 7 inches of sleet and snow accumulations to some
areas, while over one quarter inch of freezing rain in other places
downed limbs, trees, and power lines to cause power outages. The
Winter Storm Warning has been cancelled due to an and of
accumulating sleet, snow, and ice. The Arctic air mass is cold
enough, however, that periods of snow flurries will continue until
into this evening around parts of the forecast area.
Looking at satellite imagery, subsidence along the back side of the
upper-level trough and a mid-level dry slot punching in behind the
departing system will continue to erode cloud cover into the
overnight hours. Also of note, visible satellite imagery shows a
wide swath of snow cover in clear areas from the TX Gulf Coast and
northern Mexico all the way north through OK, TX, and the Central
High Plains and farther north. And a sight unfamiliar to Southern
eyes, "lake effect" clouds (and possibly some lake effect snow) are
streaming southeastward from every lake in East Texas. Truly a
benchmark winter storm for the Southern Plains! With dangerously
cold temperatures tonight ranging from 5 to 15 degrees and wind
chills as low as about -5 degrees, the Wind Chill Advisory and Hard
Freeze Warning were expanded to cover the entire forecast area. /NF/
Tuesday through Sunday:
After a cold night, clearing skies with the return of the sun
will be a welcome relief from the recent weather. While the warmth
from the sun will be very welcome, the prevalent arctic airmass,
combined with area snow/ice cover, will still keep max
temperatures below freezing over much of the area.
The clear skies will be short-lived, however, as the next storm
system moves out of the Rockies into the Southern Plains Tuesday
night. While the cold air will continue to locked in over the area,
increasing warm advection aloft will bring in sufficient moisture by
Wednesday afternoon for precipitation to begin over northwest
portions. Bufr soundings indicate that the precipitation will begin
as snow, but strong warm advection and latent heating will erode the
cold air from the top down leading to a transition from the snow to
sleet and eventually to freezing rain by Wednesday evening. By late
Thursday morning, the surface low will have moved from its overnight
position along the LA coast to the AL coast. While the deep ascent
will have diminished, cooling aloft with the approach of the mid
level wave will still provide adequate ascent for the precipitation
to change back to light snow before ending in the afternoon. QPF
with the expected precipitation types suggest 1/4 to 1/2 inch of ice
being possible with 1 to 2 inches of snow. Have outlooked a
significant risk in the HWO, with a winter storm watch likely being
issued later tonight.
The cold airmass will be reinforced as this system departs Thursday
night into Friday, but ridging aloft with the surface ridge shifting
east Saturday will support a warmup with maximums in the 40s and
50s, and 50s and 60s by Sunday. /GG/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 7 26 18 41 / 1 2 82 93
Meridian 10 31 18 45 / 0 1 61 94
Vicksburg 7 26 17 38 / 1 4 92 83
Hattiesburg 14 35 21 48 / 0 1 61 89
Natchez 10 30 19 41 / 0 2 91 82
Greenville 3 20 14 31 / 1 12 93 83
Greenwood 4 22 16 36 / 1 5 87 93
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Hard Freeze Warning until noon CST Wednesday for MSZ018-019-
025>066-072>074.
Wind Chill Advisory until 9 AM CST this morning for MSZ018-019-
025>066-072>074.
LA...Hard Freeze Warning until noon CST Wednesday for LAZ007>009-015-
016-023>026.
Wind Chill Advisory until 9 AM CST this morning for LAZ007>009-
015-016-023>026.
AR...Hard Freeze Warning until noon CST Wednesday for ARZ074-075.
Wind Chill Advisory until 9 AM CST this morning for ARZ074-075.
&&
28Hazardous weather outlook, Feb 15, 3:18 PM CST, 13 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 318 PM CST Mon Feb 15 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>057-059>063- 162130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 318 PM CST Mon Feb 15 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS COLD THREAT...Extreme TIMING...Tonight through Tuesday Low temperatures below 10 degrees with high temperatures below 32 degrees are likely. Wind chills may also be lower than -5 at times. Hypothermia is likely with prolonged exposure and frost bite is expected on exposed skin within 30 minutes. Water main breaks are expected. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Another winter storm will impact extreme southeast Arkansas, northeast Louisiana much of northwest and portions of west central Mississippi Wednesday afternoon through Thursday. Significant accumulations of ice and snow are expected. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ058-064>066-072>074-162130- Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 318 PM CST Mon Feb 15 2021 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS COLD THREAT...Significant TIMING...Tonight through Tuesday Low temperatures below 15 degrees with high temperatures below 32 degrees are likely. Wind chills may also be below 5 at times. Frost bite and hypothermia are likely with prolonged exposure. Water main breaks are possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Another winter storm will impact extreme southeast Arkansas, northeast Louisiana much of northwest and portions of west central Mississippi Wednesday afternoon through Thursday. Significant accumulations of ice and snow are expected. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 26 && ...HAZARD LEGEND... *DANGEROUS COLD* Extreme...Lows below 10 degrees and highs below 32 degrees and/or wind chill temperatures lower than -10 degrees likely. Hypothermia is likely with prolonged exposure and frost bite is expected on exposed skin within 30 minutes. Water main breaks are expected. Significant...Lows below 15 degrees and highs below 32 degrees and/or wind chills between -10 and -1 degrees likely. Frost bite and hypothermia are likely with prolonged exposure. Water main breaks are possible. Elevated...Lows below 20 degrees and highs near or below 32 degrees and/or wind chills between 0 and 9 degrees likely. Frost bite and hypothermia are possible with prolonged exposure. Many exposed pipes may fail. Limited...Lows below 20 degrees and highs near or below 33 degrees and/or wind chills around 10 degrees possible. Hypothermia is possible with prolonged exposure and possible danger to exposed pipes. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 8:39 AM CST | Winter Weather Advisory | JAN | Clarke, Kemper, Lauderdale, Lowndes, Neshoba, Newton and 2 more | 3 hr |
| Feb 16, 2:50 PM CST | Winter Storm Warning | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 33 more | 39 hr |
| Feb 16, 2:50 PM CST | Winter Weather Advisory | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Franklin and 18 more | 39 hr |
Nearby
Winter Storm Watches in Mississippi, 2021Winter Storm Watches in Louisiana, 2021Winter Storm Watches in Arkansas, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.